Ozempic has risen in popularity in recent years both for its effectiveness in treating diabetes and helping people lose weight.
Though Ozempic is considered safe for most people, it can have side effects. One such Ozempic side effect is hair loss.
Along with Ozempic’s many benefits, some patients have reported hair loss as a result of taking the medication. But does Ozempic cause hair loss?
Read below to find out.
What Causes Ozempic Side Effects Hair Loss?
It’s unclear whether Ozempic causes hair loss but clinical trials have shown that Ozempic did not cause hair loss in the study’s participants.
So, why are some people saying that Ozempic made them lose their hair?
Rapid Weight Loss
While there is no evidence to suggest that the medication’s main ingredient, semaglutide, directly leads to losing your hair, weight loss does. The condition is known as telogen effluvium.
Rapid weight loss is a common side effect of taking Ozempic. That’s because the medication lowers your blood sugar while also suppressing your appetite. This can mean you eat fewer calories daily, resulting in weight loss.
Some people’s Ozempic side effects of hair loss may be due to a deficiency of certain vitamins and minerals, such as biotin, iron, and zinc. This may be due to eating fewer calories or not eating a balanced diet while taking Ozempic.
Furthermore, Ozempic may interfere with the absorption of certain vitamins and minerals and lead to hair loss. In such cases, it is advisable to consult a doctor for suitable vitamin and mineral supplementation.
PeptideVite is a natural dietary supplement formulated for GLP 1 – agonist support. It uses natural ingredients like vitamins, minerals, and herbs studied for their effectiveness in reducing gastrointestinal side effects of Ozempic while also supporting metabolism.*
PeptideVite may help support your dietary needs while taking Ozempic and possibly help reduce your risk of hair loss.*
Another reason for Ozempic side effects hair loss could be attributed to a temporary change in hormone levels. Ozempic works by regulating blood glucose levels in the body, which could potentially lead to fluctuations in certain hormone levels, including estrogen and testosterone.
These hormonal imbalances could eventually lead to hair loss. However, once the medication is discontinued, hormone levels generally return to normal, and hair loss subsides.
The Bottom Line
Hair loss or thinning as a side effect of Ozempic is not very common, but it does occur in some cases.
Though hair loss is not directly attributed to Ozempic, there are possible side effects of Ozempic that can contribute to losing your hair.
The good news is that there are ways you can possibly reduce Ozempic side effects hair loss such as incorporating dietary supplements, eating a balanced diet, or discontinuing your medication.
If you have any questions or concerns regarding Ozempic side effects, talk to your doctor. They will be able to provide you with the best course of action for your treatment going forward.
*These statements have not been evaluated by the Food and Drug Administration. These products are not intended to diagnose, treat, cure, or prevent any disease.